Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 468, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 28, 2001, 4:43 PM CDT for Tillman County, Oklahoma; Wilbarger County, Texas. It was in force for 62 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 28, 2001, 4:43 PM CDT (21:43 UTC)
- Expired
- Jun 28, 2001, 5:45 PM CDT
- In force
- 62 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties
Counties Tillman County, OK, Wilbarger County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 4:46 PM CDT | Hail 1.75 | Davidson, OK | |
| Jun 28, 4:55 PM CDT | Hail 1.75 | Davidson, OK | House windows were broken by hail. |
| Jun 28, 4:55 PM CDT | Hail 1.75 | Harrold, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 28, 3:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 2:28 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jun 28, 2:28 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 228 PM CDT THU JUN 28 2001 THE SOUTHERN MO UPPER LOW WILL BE OUR MAIN WEATHER MAKER THROUGH THE FIRST HALF OF THE WEEKEND. SEVERAL JET STREAKS ARE FORECAST TO ROTATE AROUND THE WESTERN HALF OF THIS LOW OVER THE NEXT FEW DAYS PROVIDING SUFFICIENT LIFT FOR SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS. A LOW LEVEL WARM ADVECTION PATTERN IS ONCE AGAIN FORECAST TO MAXIMIZE OVERNIGHT TONIGHT AND AGAIN FRIDAY NIGHT AS IT HAS THE PAST TWO NIGHTS. THE TOUGHEST DECISION WILL BE TO DECIDE WHERE THE PRECIPITATION WILL FORM. THE INTERACTION OF THE 60+ KNOT MID-LEVEL JET STREAK AND THE 850 THERMAL ADVECTION PATTERN SUGGESTS THAT A NEW ROUND OF PRECIPITATION WILL DEVELOP LATE TONIGHT ACROSS CENTRAL AND SOUTH CENTRAL OK AND CONTINUE INTO FRIDAY MORNING. FRIDAY AFTERNOON SHOULD SEE A DECREASE IN PRECIPITATION BEFORE THE NEXT ROUND EARLY SATURDAY MORNING. THIS SECOND ROUND MAY INITIATE FARTHER SOUTH AND EAST THAN THE ONE FRIDAY MORNING. FFG FORECASTS INDICATE THAT MOST AREAS CAN TAKE QUITE A BIT OF WATER SO NO STATEMENTS OR WATCHES ARE CURRENTLY WARRANTED. IN ADDITION TO THE JET AND THERMAL PATTERN MENTIONED ABOVE, AFTERNOON SHOWERS AND STORMS WILL PROBABLY REFORM ALONG THE DRYLINE AND OUTFLOW BOUNDARIES, ESPECIALLY FRIDAY WHEN THE DRYLINE IS ONCE AGAIN EXPECTED TO MOVE INTO SOUTHWEST SECTIONS OF OK AND ADJACENT AREAS OF NORTH TX. A WEAK SURFACE LOW FORECAST TO FORM OVER EASTERN NM MAY BACK WINDS IN THE SOUTHWEST SATURDAY, KEEPING THE 100 DEGREE TEMPERATURES AND DRY AIR OUT OF THAT PART OF OUR AREA. WITH THE WEAK FLOW AND MEANDERING HISTORY OF THIS UPPER LOW, IT IS DIFFICULT TO DROP THE MENTION OF POPS UNTIL THE FEATURE IS WELL AWAY FROM OK. MODELS CONTINUE TO SHOW IT DRIFTING SOUTHWEST INTO CENTRAL TX BY SUNDAY WITH AN ASSOCIATED TROUGH OVER OK. AT THIS POINT THE MENTION OF PRECIPITATION WILL CEASE BEGINNING SUNDAY NIGHT WITH MONDAY AND TUESDAY HOT AND HUMID AS A WEAKLY-BUILT UPPER RIDGE BUILDS FROM THE GREAT BASIN TO THE SOUTHEAST U.S. THE MRF CONTINUES TO INDICATE THAT THE WESTERLIES WILL MOVE WEST ENOUGH TO DRIVE A FRONT AT LEAST INTO NORTHERN OK WEDNESDAY WITH ASSOCIATED SHOWERS AND THUNDERSTORMS. FCSTID = 9 OKC 70 86 72 88 / 60 60 30 40 HBR 69 92 70 90 / 20 30 20 20 SPS 70 92 72 92 / 30 40 30 30 GAG 68 92 68 91 / 30 30 20 0 PNC 70 87 72 88 / 60 60 30 30 DUA 70 85 72 85 / 70 80 60 60 .OUN... OK...NONE. TX...NONE.
In the hours before
Special weather statement, Jun 28, 1:02 PM CDT, 3 hours 41 minutes before
OKZ004>048-050>052-TXZ083>090-281930- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 102 PM CDT THU JUN 28 2001 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS PORTIONS OF WESTERN AND CENTRAL OKLAHOMA...AND WESTERN NORTH TEXAS. THE SLIGHT RISK AREA IS ABOUT 100 MILES WIDE AND IS ROUGHLY EAST OF HIGHWAY 183...AND WEST OF HIGHWAY 81... INCLUDING WOODWARD...WOODS...ALFALFA...AND GRANT COUNTIES IN OKLAHOMA...SOUTHWARD THROUGH WICHITA...ARCHER...AND CLAY COUNTIES IN TEXAS. THE PRIMARY RISKS INCLUDE LARGE HAIL...DAMAGING WIND GUSTS... AND TORRENTIAL RAIN. BY EARLY AFTERNOON AN OUTFLOW BOUNDARY PRODUCED FROM OVERNIGHT THUNDERSTORMS IN EASTERN OKLAHOMA HAD MOVED WESTWARD TO NEAR A LINE FROM CHEROKEE...TO CLINTON...TO GRANDFIELD...TO ARCHER CITY. THUNDERSTORMS ARE EXPECTED TO FORM NEAR...AND ALONG THIS BOUNDARY DURING THE AFTERNOON AND EVENING...AND MOVE SOUTH AT 20 MPH. MODERATE WIND SPEEDS ALOFT WILL ALLOW A FEW OF THESE STORMS TO BECOME SEVERE...WITH LARGE HAIL...AND DAMAGING WINDS THE PRIMARY THREATS. BY MID EVENING...AS SURFACE TEMPERATURES COOL...THUNDERSTORMS ARE EXPECTED TO DECREASE IN BOTH AREAL COVERAGE AND INTENSITY. SOME OF THESE STORMS MAY ALSO CONTAIN VERY HEAVY RAIN. THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN EARLY FRIDAY ACROSS PORTIONS OF CENTRAL AND SOUTHERN OKLAHOMA...MOST LIKELY AFFECTING OKLAHOMA CITY...SOUTHWARD TO NEAR ARDMORE...AND DURANT. THESE STORMS MAY PRODUCE LARGE HAIL...HOWEVER THE MAIN THREAT WILL BE HEAVY RAIN...WITH LOCAL AMOUNTS OF 2 TO 4 INCHES POSSIBLE. EMERGENCY MANAGERS AND STORM SPOTTER GROUPS ACROSS THE SLIGHT RISK AREA SHOULD REMAIN ALERT FOR POSSIBLE WATCHES AND OR WARNINGS THIS AFTERNOON AND EVENING. JAMES
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2001Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data.